Alert archive / Texas / High Wind Warnings in 2023

High Wind Warning 22, NWS Midland/Odessa, TX

April 12, 2023Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 12, 2023, 2:57 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Apr 13, 2023, 6:00 PM CDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2023, 2:57 PM CDT (19:57 UTC)
In effect from
Apr 13, 2023, 6:00 PM CDT
Expired
Apr 15, 2023, 2:33 AM CDT
In force
33 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2023-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2023-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS74 KMAF 121957
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
257 PM CDT Wed Apr 12 2023

NMZ027-TXZ270-271-130800-
/O.NEW.KMAF.HW.W.0022.230413T2300Z-230415T0300Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
257 PM CDT Wed Apr 12 2023 /157 PM MDT Wed Apr 12 2023/

...HIGH WIND WARNING IN EFFECT FROM 6 PM CDT /5 PM MDT/ THURSDAY
TO 10 PM CDT /9 PM MDT/ FRIDAY...

* WHAT...West winds 30 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 6 PM CDT /5 PM MDT/ Thursday to 10 PM CDT /9 PM 
  MDT/ Friday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe turbulence near the mountains will be hazardous for low
flying light aircraft. People should avoid being outside in 
forested areas and around trees and branches. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
5 follow-up statements
137 
WWUS74 KMAF 130806
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
306 AM CDT Thu Apr 13 2023

NMZ027-TXZ270-271-132000-
/O.EXT.KMAF.HW.W.0022.230414T0000Z-230415T0300Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
306 AM CDT Thu Apr 13 2023 /206 AM MDT Thu Apr 13 2023/

...HIGH WIND WARNING NOW IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 10 PM CDT /9 PM MDT/ FRIDAY...

* WHAT...West winds 30 to 50 mph with gusts up to 75 mph 
  expected. 

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 7 PM CDT /6 PM MDT/ THIS EVENING TO 10 PM CDT /9 PM
  MDT/ FRIDAY 

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around 
trees and branches.

&&

$$
351 
WWUS74 KMAF 131922
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
222 PM CDT Thu Apr 13 2023

NMZ027-TXZ270-271-140730-
/O.EXT.KMAF.HW.W.0022.230413T2300Z-230415T0900Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
222 PM CDT Thu Apr 13 2023 /122 PM MDT Thu Apr 13 2023/

...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING TO 4 AM CDT /3 AM MDT/ SATURDAY...

* WHAT...West winds 35 to 55 mph with gusts up to 85 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 6 PM CDT /5 PM MDT/ this evening to 4 AM CDT /3 AM 
  MDT/ Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe turbulence near the mountains will be hazardous for low
flying light aircraft. High winds could make driving difficult 
for motorists driving high profile vehicles such as campers, vans,
and tractor trailers.

&&

$$

NMZ028-TXZ272-273-275-277-280-140730-
/O.NEW.KMAF.WI.Y.0027.230414T0600Z-230415T0600Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Davis Mountains-
Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Fort Davis, Big Bend NP, and Chisos Basin
222 PM CDT Thu Apr 13 2023 /122 PM MDT Thu Apr 13 2023/

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO
1 AM CDT /MIDNIGHT MDT/ SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor and Chisos Basin, Eastern Culberson 
  County, and Chinati and Davis Mountains.

* WHEN...From 1 AM CDT /midnight MDT/ Friday to 1 AM CDT 
  /midnight MDT/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
298 
WWUS74 KMAF 140729
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
229 AM CDT Fri Apr 14 2023

NMZ027-TXZ270-271-142330-
/O.EXT.KMAF.HW.W.0022.000000T0000Z-230415T0600Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
229 AM CDT Fri Apr 14 2023 /129 AM MDT Fri Apr 14 2023/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
SATURDAY...

* WHAT...West winds 35 to 55 mph with gusts up to 80 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 1 AM CDT /midnight MDT/ Saturday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-275-277-280-142330-
/O.CON.KMAF.WI.Y.0027.000000T0000Z-230415T0600Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Davis Mountains-
Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Fort Davis, Big Bend NP, and Chisos Basin
229 AM CDT Fri Apr 14 2023 /129 AM MDT Fri Apr 14 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor and Chisos Basin, Eastern Culberson 
  County, and Chinati and Davis Mountains.

* WHEN...Until 1 AM CDT /midnight MDT/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may
  result. Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Travel will be 
difficult, especially for high profile vehicles. Blowing dust may
reduce visibility.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
085 
WWUS74 KMAF 141911
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
211 PM CDT Fri Apr 14 2023

NMZ027-TXZ270-271-151200-
/O.EXT.KMAF.HW.W.0022.000000T0000Z-230415T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
211 PM CDT Fri Apr 14 2023 /111 PM MDT Fri Apr 14 2023/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
SATURDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 75 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 7 AM CDT /6 AM MDT/ Saturday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.  Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches.  If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-275-277-280-151200-
/O.EXT.KMAF.WI.Y.0027.000000T0000Z-230415T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Davis Mountains-
Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Fort Davis, Big Bend NP, and Chisos Basin
211 PM CDT Fri Apr 14 2023 /111 PM MDT Fri Apr 14 2023/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In New Mexico, Eddy County Plains.  In Texas, Van Horn 
  and Highway 54 Corridor and Chisos Basin, Eastern Culberson 
  County, and Chinati and Davis Mountains.

* WHEN...Until 7 AM CDT /6 AM MDT/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.  
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.  Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
054 
WWUS74 KMAF 150733
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
233 AM CDT Sat Apr 15 2023

NMZ027-TXZ270-271-150845-
/O.CAN.KMAF.HW.W.0022.000000T0000Z-230415T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
233 AM CDT Sat Apr 15 2023 /133 AM MDT Sat Apr 15 2023/

...HIGH WIND WARNING IS CANCELLED...

Winds have dropped below high wind criteria.

$$

NMZ028-TXZ272-273-275-277-280-150845-
/O.CAN.KMAF.WI.Y.0027.000000T0000Z-230415T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Davis Mountains-
Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Fort Davis, Big Bend NP, and Chisos Basin
233 AM CDT Sat Apr 15 2023 /133 AM MDT Sat Apr 15 2023/

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory criteria.

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 12, 2:53 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 12, 2:53 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
253 PM CDT Wed Apr 12 2023

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 252 PM CDT Wed Apr 12 2023

WV imagery shows an upper trough centered over the Texas/Louisiana
coast this afternoon, resulting in sheared flow aloft as a secondary
trough digs out of the PacNW.  Modest return flow and maximum
insolation will proffer afternoon highs above normal again.

Tonight, a 40+kt LLJ is set to develop, keeping return flow
elevated, as well as overnight lows.

Thursday, the secondary trough will dig into the southwest CONUS,
nudging the TX/LA trough further east into the Gulf Coast states.
Leeside troughing on the Front Range will induce increasing
southwesterly winds into the higher terrain, w/the NAM12 developing
a mountain wave signature over the Guadalupes late afternoon.  This
is a fairly routine setup, so we've gone ahead and issued a warning
for the Guadalupes beginning late Thursday afternoon.  Downslope
warming and a slight increase in thicknesses will yield highs a
couple of degrees over todays, around 7-9 degrees above normal.
During the early afternoon, convergence along a weak dryline may
develop some isolated -SHRA over the Stockton Plateau, developing
north into isolated thunderstorms later in the afternoon.  Forecast
soundings are not impressive as far as instability goes, but do
exhibit steep mid-level lapse rates and a very dry subcloud layer,
suggesting small hail and a few strong outflows from anything that
develops. Unfortunately, QPF looks meager.

Thursday night, another 40+kt LLJ develops, keeping winds/lows
elevated once again.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 252 PM CDT Wed Apr 12 2023

The extended begins with an upper level trough moving across the
area with an associated mid-level jet rounding the base of the
trough. Guidance shows jet winds peaking around 45-55 kts and taking
a west-east orientation across SE New Mexico and West Texas. This
will lead to high winds across the Guadalupe and Delaware Mountains
for Friday afternoon and into Friday evening. A High Wind Warning
will extend from late Thursday afternoon into Friday evening before
winds begin to decrease late Friday night. Wind advisories will
likely be needed for the adjacent plains nearby as those areas see
breezy conditions Friday afternoon with the passage of a Pacific
front. Drier air filters in behind the front leading to critical to
extreme fire weather conditions across the region. More information
regarding fire weather can be found below.

Westerly to northwesterly flow helps keep highs over the weekend
near normal in the upper 70s to low 80s. Mornings stay cool and near
normal. Southerly flow quickly returns into Monday and temperatures
reach back well above normal with highs back into the mid to upper
80s. The Pecos and Presidio valleys will be the warmer spots and see
highs in the low 90s early next week. Moisture levels increase
Tuesday and Wednesday with long range guidance showing better, but
still low, chances for rain. Otherwise, a majority of the extended
remains warm and quite dry.

&&

.AVIATION...
(18Z TAFS)
Issued at 1145 AM CDT Wed Apr 12 2023

VFR conditions will prevail next 24 hours. Return flow, gusty at
times, is expected this afternoon. Overnight, a 40+kt LLJ will
keep return flow elevated. Thursday, return flow increases in the
east, while winds out west veer to SW. A few afternoon cu are
anticipated this afternoon in the east, and Thursday southeast.

&&

.FIRE WEATHER...
Issued at 252 PM CDT Wed Apr 12 2023

A weak dryline sets up Thursday afternoon near or just east of the
NM/TX border with min RHs to the west sitting near or below 10%.
ERCs vary somewhat across West Texas and SE New Mexico, but sit near
or above 50% over SE New Mexico, a Fire Danger Statement will likely
be needed for Thursday afternoon. Despite shower and storm chances
for Thursday afternoon for areas to the east of the dry line, rain
amounts will not be enough to help stifle the dry conditions
expected for Friday. Drier air moves in behind a Pacific front on
Friday and combined with the elevated winds leads to extreme fire
weather conditions. Min RHs in the single digits will spread over
the region. Will issue a Fire Weather Watch for Friday afternoon and
early Friday evening for SE NM and all of West Texas. Moisture
return will be nearly non-existent as min RHs stay near or below 10%
for the region. Winds decrease after Friday and do not look to
strongly factor into fire weather concerns past this weekend.
However, temperatures stay well above normal in the 80s and 90s for
the same time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               54  87  57  85 /   0  10   0   0
Carlsbad                 54  89  54  79 /   0   0   0   0
Dryden                   54  86  56  89 /   0  10   0   0
Fort Stockton            56  89  56  85 /   0  20   0   0
Guadalupe Pass           57  79  53  70 /  10   0   0   0
Hobbs                    53  87  54  79 /   0  10   0   0
Marfa                    47  83  45  77 /   0  10   0   0
Midland Intl Airport     55  86  56  83 /   0  10  10   0
Odessa                   56  85  57  82 /   0  20  10   0
Wink                     55  89  54  83 /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 6 PM CDT /5 PM MDT/ Thursday to 10 PM CDT
     /9 PM MDT/ Friday for Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

     Fire Weather Watch from Friday afternoon through Friday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

NM...High Wind Warning from 5 PM Thursday to 9 PM MDT Friday for
     Guadalupe Mountains of Eddy County.

     Fire Weather Watch from Friday afternoon through Friday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

&&

SHORT TERM...44
LONG TERM....93
AVIATION...44
Hazardous weather outlook, Apr 12, 2:49 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
249 PM CDT Wed Apr 12 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-132000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
249 PM CDT Wed Apr 12 2023 /149 PM MDT Wed Apr 12 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

High Wind Warning is in effect for the Guadalupe and Delaware
Mountains from Thursday night through Friday evening.

A Fire Weather Watch is in effect for Southeast New Mexico and all of
West Texas for critical to extreme fire weather conditions for Friday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:04 PM CDTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more23 hr

Nearby

High Wind Warnings in Texas, 2023High Wind Warnings in New Mexico, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.